MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL HYDROPHOBIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL HYDROPHOBIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNWTT3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140); Eye Pain (4467); Eye Irritation (4803)
Date of Event 09/17/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A non-health care professional reported that after 1 week surgery, the patient experienced feeling of being punched in the eye and is worse as the day progression like bruised.Light is very really painful and red can see disco lights temporal.Can see the edge of the implant and very blurry.Patient also had post operative (po) laser-assisted in-situ keratomileusis (lasik)surgery and they have planned for explant.Additional information has received it states that the patient had cataract surgery and unhappy with va (visual acuity).At one week po, patient was myopic at -1.25 could not correct to clear 20/20, took that into consideration with new lens power, replaced the company lens with non company lens following the secondary implant procedure after this now she is +0.75 (aimed to correct to -1.00), no longer has distortion from lights.Additional information has received it states that the patient and clinical reason for explant mentioned as steaks of light and blurry vision.
 
Additional Manufacturer Narrative
The lens was returned submerged in a small vial of clear liquid.The lens was removed from the liquid and allowed to air dry completely prior to evaluation.The residue of dried viscoelastic was present on the lens.The lens was cleaned with klrp to further evaluate.A scratch was observed on the posterior optic rings.The anterior optic surface has an area of scratches and has a small gouge on the optic above the outer optic rings.Product history records were reviewed and the documentation indicated the product met release criteria.Information was provided that a qualified cartridge, handpiece, and viscoelastic were used.The root cause could not be determined for the reported complaint.The explanted lens was returned.The power and optical resolution of the explanted lens was verified.The lens met specification for a company lens with 23.0 diopter.Information was provided that the multifocal company toric (1.50 cyl) 23.0 diopter (add power 2.2/3.2 diopter) was removed and replaced with a non- company toric lens 21.5 diopter lens.Due to the exchange of a multifocal toric 23.0 diopter for a multifocal toric with a difference of 1.5 diopters, this suggests that the replacement lens lower diopter may have been an improved choice for the patient vision needs.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TORIC TRIFOCAL HYDROPHOBIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20514401
Report Number1119421-2024-02058
Device Sequence Number9232369
Product Code MJP
UDI-Device Identifier00380652468596
UDI-Public(01)00380652468596(17)260712(11)220714(10)15450226
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/12/2026
Device Model NumberCNWTT3
Device Catalogue NumberCNWTT3.230
Device Lot Number15450226
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/25/2024
Initial Report FDA Received Date10/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUOVISC; MONARCH III IOL CARTRIDGE D; MONARCH III IOL INJECTOR; MOXI/ KENALOG INJ; ORA SYSTEM WITH VERIFEYE MESSAGING
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexFemale